MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U35130315
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 04/2023).
 
Event or Problem Description
It was reported that during an angiogram of the right lower extremity, the pta balloon allegedly ruptured.It was further reported that a foreign body was removed along with the balloon as a whole unit.The patient's current status was unknown.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter has returned for evaluation.On the visual evaluation of the device, the returned in two segments where the first segment consist of detached balloon without the inner guide wire lumen.The distal tip was bunched within the balloon and one marker band was present within the balloon and the second segment consist of the remaining balloon and catheter and inner guide wire lumen.All the anomalies can be able to confirm under the microscopic observation.No other functional evaluation performed due to the condition of the device.Therefore, the investigation is confirmed for the reported balloon rupture as the compound rupture has noted to the device returned for evaluation.The investigation is also confirmed for the identified detachment of device as the device returned for evaluation in two segments.A definitive root cause for the alleged balloon rupture and identified detachment of device could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 04/2023 section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11397348
Report Number2020394-2021-00395
Device Sequence Number4503412
Product Code LIT
UDI-Device Identifier00801741091728
UDI-Public(01)00801741091728
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU35130315
Device Catalogue NumberU35130315
Device Lot NumberCMES0349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight56